Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2013, 3:56 PM CDT for Garfield County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 3:56 PM CDT (20:56 UTC)
- Expired
- May 19, 2013, 4:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garfield County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:08 PM CDT | HAIL 1 | 5 E Burwell, NE | QUARTER SIZE HAIL REPORTED NEAR BURWELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS53 KLBF 192056
SVRLBF
NEC071-192145-
/O.NEW.KLBF.SV.W.0055.130519T2056Z-130519T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 445 PM CDT
* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELYRIA...AND
MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURWELL...DEVERRE AND GABLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 9896 4173 9896 4173 9916 4195 9920
4195 9876 4174 9876 4173 9877
TIME...MOT...LOC 2056Z 171DEG 15KT 4170 9902
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR1 follow-up statement
083
WWUS53 KLBF 192116
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM CDT SUN MAY 19 2013
NEC071-192145-
/O.CON.KLBF.SV.W.0055.000000T0000Z-130519T2145Z/
GARFIELD NE-
416 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GARFIELD COUNTY UNTIL 445 PM CDT...
AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURWELL...AND
MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEVERRE AND GABLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 9896 4173 9896 4173 9916 4195 9920
4195 9876 4174 9876 4173 9877
TIME...MOT...LOC 2116Z 173DEG 25KT 4184 9905
HAIL...1.00IN
WIND...60MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:35 PM CDT, 21 minutes earlier.
Area forecast discussion, May 19, 3:35 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 335 PM CDT SUN MAY 19 2013 AT H5 CLOSED LOW OVER THE NORTHERN PLAINS WITH DEEP TROUGH OVER THE WESTERN CONUS. H5 RIDGE INTO THE GREAT LAKES. H5 WAVE UNDERNEATH RIDGE OVER THE SOUTHEAST WITH ASSOCIATED SHOWERS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 LARGE UPPER LEVEL LOW WILL TRACK FROM NEBRASKA TONIGHT TO SOUTH DAKOTA MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SHOWERY WEATHER TO CONTINUE ACROSS NORTHERN NEBRASKA MONDAY. A SEVERE STORM OR TWO CANNOT BE RULED OUT ACROSS CENTRAL INTO EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING...WHERE STRONGER FLOW ALOFT RESIDES. H85 WIND SPEEDS INCREASE CONSIDERABLE ON THE SOUTH SIDE OF THE UPPER LEVEL LOW MONDAY...WITH SPEEDS AT THE SFC NEARING ADVISORY CRITERIA ACROSS FAR WESTERN NEBRASKA AND THE PANHANDLE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 PM CDT SUN MAY 19 2013 MODELS IN GOOD AGREEMENT WITH SLOW EXIT OF UPPER LOW FROM THE NORTHERN PLAINS. RAINSHOWERS WILL AFFECT NORTHERN PORTIONS OF WESTERN NEBRASKA THROUGH WEDNESDAY. TEMPERATURES WILL BE SOME WHAT COOLER WITH CLOUD COVER AND SCATTERED RAIN SHOWER. HYDROLOGY WILL CONTINUE TO BE A CONCERN AND WILL HAVE TO WATCHED. LOWS IN THE 40S AND HIGHS IN THE 60S NORTH TO LOW 70S SOUTHWEST. SHARP RIDGE DEVELOPS OVER NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AS NEXT SYSTEM DROPS SOUTHEAST OUT OF THE PACIFIC NORTHWEST. SOUTHWEST FLOW AND DIVERGENCE ALOFT WITH GULF MOISTURE AVAILABLE EXPECT THUNDERSTORM DEVELOPMENT THURSDAY NIGHT THROUGH SUNDAY MAINLY LATE AFTERNOON AND EARLY EVENING. TEMPERATURES RISING INTO THE 70S AND 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 335 PM CDT SUN MAY 19 2013 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS A COLD UPPER LEVEL LOW PRESSURE SYSTEMS SLOWLY MOVES EAST ACROSS THE AREA. AREAS OF MVFR ARE EXPECTED WITHIN AREAS RECEIVING SHOWERS. OTHERWISE SFC WINDS WILL BE NORTHWEST AT 5 TO 15 KTS. && .HYDROLOGY... ISSUED AT 335 PM CDT SUN MAY 19 2013 ISSUED SMALL STREAM FLOOD ADVISORY FOR KEITH AND SOUTHERN GARDEN COUNTIES AS UPPER LOW KEEPS A NARROW BAND OF RAIN OVER THE COUNTIES WITH ALREADY SATURATED GROUND FROM THUNDERSTORMS LAST NIGHT. THE UPPER LOW IS PULLING SLOWLY EAST. SECONDARY ROADS ARE MUDDY AND SOME HAVE WATER CROSSING THE ROAD. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...TAYLOR HYDROLOGY...POWER
Hazardous weather outlook, May 19, 12:11 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1211 PM CDT SUN MAY 19 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-201715- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1211 PM CDT SUN MAY 19 2013 /1111 AM MDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW WILL MOVE NORTH THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE COLD AIR ALOFT WILL MAKE CONDITIONS FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...MAINLY EAST OF HIGHWAY 83. HAIL SIZES OF 1 INCH OR LESS ARE GENERALLY EXPECTED WITH STORMS WHICH REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, May 19, 1:10 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 10 S RUSHVILLE 42.57N 102.47W
05/18/2013 E1.75 INCH SHERIDAN NE PUBLIC
&&
MPOWERLocal storm report, May 19, 2:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HEAVY RAIN PAXTON 41.12N 101.36W
05/19/2013 M1.90 INCH KEITH NE PUBLIC
1.90 INCH OF RAIN REPORTED AT PAXTON OVER PAST 24 HRS.
&&
JGOMEZLocal storm report, May 19, 3:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MULLEN 42.04N 101.04W
05/18/2013 HOOKER NE PUBLIC
DAMAGE REPORTS OF A FLAG POLE SNAPPED, 25 SHINGLES BLOWN
OFF AND PART OF A PRIVACY FENCE BLOWN OVER.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| May 18, 7:15 PM CDT | Tornado Warning | LBF | Arthur, Deuel, Garden, Keith | 30 min |
| May 18, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 40 min |
| May 18, 7:35 PM CDT | Tornado Warning | LBF | Arthur, Keith, McPherson | 25 min |
| May 18, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
| May 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson, Perkins | 42 min |
| May 18, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 49 min |
| May 18, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 41 min |
| May 18, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 51 min |
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| May 19, 1:15 PM CDT | Areal Flood Advisory | LBF | Garden, Keith, Logan, McPherson, Thomas | 136 days |
| May 19, 1:16 PM CDT | Areal Flood Advisory | LBF | Garden, Keith | 9 hr |
| May 19, 4:21 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| May 19, 5:05 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 40 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 40 min |
| May 19, 5:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| May 19, 5:34 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 41 min |
| May 19, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.